MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Respiratory Failure (2484)
Date of Event 10/30/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.The complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as mdr#: 2134265-2017-11610.(b)(4) clinical study.It was reported that the patient died.In (b)(6) 2017, the patient was referred for cardiac catheterization.Subsequently, index procedure was performed.The target lesion #1 was located in the mid right coronary artery (rca) with 80% stenosis and was 50 mm long with a reference vessel diameter of 3.4 mm.The lesion was treated with direct placement of 3.00 x24 mm and 2.75 x38 mm study stents following which residual stenosis was 0%.One day post procedure, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2017, the patient felt dizzy, diaphoretic and weakness in both legs while ambulating in with front wheel walker at home.The patient subsequently fell to the floor and was unresponsive for 10-12 minutes.The patient had a history of fall from the week prior.The patient¿s radial pulse was 40bpm and an attempt to obtain the blood pressure at home was unsuccessful as the blood pressure was unreadable on the automatic blood pressure cuff.The emergency medical services (ems) were called and by the time ems arrived, the patient was more alert and oriented.Per ems, the subject did not seems to be postictal.Upon arrival to the hospital, the patient¿s blood pressure was found to be 77/54 with a heart rate of 70.The patient was afebrile and was transferred to hospital for further evaluation and treatment.Syncope with multiple falls was likely cardiac in etiology and the patient was hospitalized on the same day.Cardiology was consulted pacemaker was interrogated.The patient was found to be anemic with hemoccult positive stools no active bleeding.The subject would be started on blood thinners.The patient was on aspirin and ticagrelor.In (b)(6) 2017, the patient developed a cardiac episode and was unresponsive.The patient was given fluid oxygen and the pacer picked back up correctly.The patient¿s arterial blood gas analysis revealed metabolic acidosis.The patient regained consciousness and was hemodynamically stable and was monitored continuously.On the same day, the patient lost pulse and went into pulseless electrical activity (pea) rhythm and developed cardiac arrest.The patient was treated with epinephrine and chest compressions.Pacer was not capturing at that point.The patient experienced bradycardia and the patient transcutaneously paced for couple of minutes during which pulse went back into pea.Resuscitation was continued with improvement in pressure and heart rate.The patient was intubated with minimal interruption in cardio-pulmonary resuscitation (cpr) during which time the patient started having obvious seizure activity and was treated with lorazepam.After the second dose of bicarbonate, the patient had return of spontaneous circulation and improvement in capnography.The patient was diagnosed with acute respiratory failure and was transferred to intensive care unit (icu).Pacemaker was functioning normally without any difficulty.Right femoral central line was placed as the subject was in need of current vasopressors.The patient was on maximal life support.The patient possibly sustained a significant amount of anoxic brain injury from the arrest.The patient¿s critical nature and overall condition were discussed with the family and decision was made not to resuscitate the patient.Review of rhythm strips were concerned for possible ventricular arrhythmia or non-capture of pacer rhythm.The electro encephalogram (eeg) did not show any active seizure activity.The patient was on anticoagulation with warfarin therapy due to atrial fibrillation.Given the recent cpr and concern for possible pulmonary hemorrhage, warfarin therapy was reversed.In the afternoon, the patient developed an episode of pulseless activity which was confirmed with lack of doppler signal and lack of palpation of the pulse.Rhythm strips confirmed absence of electrical activity and physical exam confirmed the absence of pulse or respiratory effort and the patient was pronounced deceased.The primary cause of death was cardiac arrest with respiratory failure.It was unknown whether an autopsy was performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the primary cause of death was electromechanically disassociation secondary to non-capturing cardiac pacemaker.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7081885
Report Number2134265-2017-11611
Device Sequence Number900343
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberH7493926038270
Device Catalogue Number39260-3827
Device Lot Number20239712
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age83 YR